MAUDE Adverse Event Report: DEPUY SPINE INC EXP TI UNI SCREW 7MM X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC EXP TI UNI SCREW 7MM X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 179788740
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Two complaints from one procedure: while in situ bending rod, rod broke between benders.Rod would not seat properly within screw tulip, rod was removed and upon inspection, screw collet was improperly located within the tulip.Patient consequence? yes.Patient consequence description:additional hour of surgery to remove and replace rod twice.Action taken for procedure:1) broken rod removed and new rod contoured and inserted rod and all set screws removed, faulty screw removed and replaced, rod and all set screws re-inserted.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was not returned for evaluation.However, photos were provided which revealed that the inner cap (saddle) had been dislodged 45 degrees from its intended location.The edges of the saddle were bent, consistent with rod being forced into the tulip's head with the dislodged saddle.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause cannot be positively determined.However, a potential root cause may likely be that the inner cap was subjected to a higher than anticipated load resulting in the inner cap becoming dislodged from its intended location.The edges of the saddle were bent, consistent with rod being forced into the tulip's head with the dislodged saddle.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI UNI SCREW 7MM X 40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7245314
Report Number1526439-2018-50107
Device Sequence Number16421431
Product Code NKB
UDI-Device Identifier10705034081564
UDI-Public10705034081564
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number179788740
Device Lot NumberTBLKW
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR
Patient Weight41